Alert archive / Massachusetts / Frost Advisories in 2013

Frost Advisory 2, NWS Boston/Norton, MA

April 21, 2013Barnstable County, Dukes County, Nantucket County, Massachusetts; Bristol County, Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this frost advisory at Apr 21, 2013, 1:54 PM EDT for Barnstable County, Dukes County, Nantucket County, Massachusetts; Bristol County, Newport County, Washington County, Rhode Island. It took effect at Apr 22, 2013, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2013, 1:54 PM EDT (17:54 UTC)
In effect from
Apr 22, 2013, 12:00 AM EDT
Expired
Apr 22, 2013, 7:00 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA, Bristol County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 56 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WWUS71 KBOX 211754
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
154 PM EDT SUN APR 21 2013

...TEMPERATURES WILL DROP TO NEAR FREEZING ALONG THE SOUTH COAST
AREA OF MASSACHUSETTS AND RHODE ISLAND LATE TONIGHT...

.FREEZE WARNINGS AND FROST ADVISORIES HAVE BEEN ISSUED FOR THOSE
PORTIONS OF SOUTHERN RHODE ISLAND AND MASSACHUSETTS WHERE THE
GROWING SEASON HAS BEGUN.

MAZ020-021-220200-
/O.NEW.KBOX.FZ.W.0001.130422T0400Z-130422T1100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...MATTAPOISETT
154 PM EDT SUN APR 21 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
MONDAY.

* TEMPERATURES...AROUND 30.

* TIMING...MIDNIGHT TO 7  AM.

* IMPACTS...TEMPERATURES DROPPING TO AROUND OR EVEN A LITTLE BELOW
  FREEZING COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ022>024-RIZ005>007-220200-
/O.NEW.KBOX.FR.Y.0002.130422T0400Z-130422T1100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
154 PM EDT SUN APR 21 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
MONDAY.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...MIDNIGHT TO 7 AM...ALTHOUGH TEMPERATURES MAY BEGIN TO
  RISE AFTER 5 AM AS AN EASTERLY BREEZE BEGINS TO STRENGTHEN.

* IMPACTS...TEMPERATURES DROPPING TO NEAR FREEZING COULD DAMAGE OR
  KILL SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$

THOMPSON
3 follow-up statements
086 
WWUS71 KBOX 212039
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT SUN APR 21 2013

...TEMPERATURES NEAR AND BELOW FREEZING AREA EXPECTED ALONG THE
SOUTH COAST AREA OF MASSACHUSETTS AND RHODE ISLAND OVERNIGHT...

.FREEZE WARNINGS AND FROST ADVISORIES CONTINUE FOR THOSE PORTIONS
OF SOUTHERN RHODE ISLAND AND MASSACHUSETTS WHERE THE GROWING
SEASON HAS BEGUN.

MAZ020-021-220445-
/O.CON.KBOX.FZ.W.0001.130422T0400Z-130422T1100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...MATTAPOISETT
439 PM EDT SUN APR 21 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT MONDAY...

* TEMPERATURES...AROUND 30.

* TIMING...MIDNIGHT TO 7 AM. 

* IMPACTS...TEMPERATURES DROPPING TO AROUND OR EVEN A LITTLE 
  BELOW FREEZING COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ022>024-RIZ005>007-220445-
/O.CON.KBOX.FR.Y.0002.130422T0400Z-130422T1100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
439 PM EDT SUN APR 21 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT MONDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...MIDNIGHT TO 7 AM...ALTHOUGH TEMPERATURES MAY BEGIN TO 
  RISE AFTER 5 AM AS AN EASTERLY BREEZE BEGINS TO STRENGTHEN.

* IMPACTS...TEMPERATURES DROPPING TO NEAR FREEZING COULD DAMAGE 
  OR KILL SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$
474 
WWUS71 KBOX 220506
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
106 AM EDT MON APR 22 2013

...TEMPERATURES NEAR AND BELOW FREEZING AREA EXPECTED ALONG THE
SOUTH COAST AREA OF MASSACHUSETTS AND RHODE ISLAND OVERNIGHT...

.FREEZE WARNINGS AND FROST ADVISORIES CONTINUE FOR THOSE PORTIONS
OF SOUTHERN RHODE ISLAND AND MASSACHUSETTS WHERE THE GROWING
SEASON HAS BEGUN.

MAZ020-021-221100-
/O.CON.KBOX.FZ.W.0001.000000T0000Z-130422T1100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...MATTAPOISETT
106 AM EDT MON APR 22 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...MIDNIGHT TO 7 AM.

* IMPACTS...TEMPERATURES DROPPING TO AROUND OR EVEN A LITTLE 
  BELOW FREEZING COULD DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ022>024-RIZ005>007-221100-
/O.CON.KBOX.FR.Y.0002.000000T0000Z-130422T1100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
106 AM EDT MON APR 22 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...MIDNIGHT TO 7 AM...ALTHOUGH TEMPERATURES MAY BEGIN TO 
  RISE AFTER 5 AM AS AN EASTERLY BREEZE BEGINS TO STRENGTHEN.

* IMPACTS...TEMPERATURES DROPPING TO NEAR FREEZING COULD DAMAGE 
  OR KILL SENSITIVE OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$
291 
WWUS71 KBOX 221056
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
656 AM EDT MON APR 22 2013

MAZ020-021-221200-
/O.EXP.KBOX.FZ.W.0001.000000T0000Z-130422T1100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...MATTAPOISETT
656 AM EDT MON APR 22 2013

...FREEZE WARNING WILL EXPIRE AT 7 AM EDT THIS MORNING...

TEMPERATURES WILL RISE QUICKLY ABOVE FREEZING THIS MORNING WITH
ABUNDANT SUNSHINE.

$$

MAZ022>024-RIZ005>007-221200-
/O.EXP.KBOX.FR.Y.0002.000000T0000Z-130422T1100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
656 AM EDT MON APR 22 2013

...FROST ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING...

TEMPERATURES WILL RISE QUICKLY ABOVE FREEZING THIS MORNING WITH
ABUNDANT SUNSHINE. ANY FROST SHOULD DISSIPATE QUICKLY AS WELL.

$$

BELK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Apr 21, 10:35 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 21, 10:35 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1035 AM EDT SUN APR 21 2013

.SYNOPSIS...
COOL AND DRY AIR WILL DOMINATE THE REGION FOR THE REMAINDER OF
THIS WEEKEND INTO THE EARLY PART OF NEXT WEEK. A DEVELOPING
COASTAL STORM WILL BRING SHOWERS AROUND TUESDAY...THEN ANOTHER
COLD FRONT MOVES THROUGH LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030 AM UPDATE...

CLEAR SKIES EXPECTED ALL DAY. DEWPOINTS MAY DROP TO AROUND OR EVEN
A LITTLE BELOW 10 THIS AFTERNOON AND RESULT IN MIN RH 15 TO 20
PERCENT IN MANY INTERIOR LOCATIONS. WIND GUSTS TO 20 TO 25 MPH IN
THE COASTAL PLAIN SHOULD DIMINISH BY AFTERNOON AND STILL EXPECT A
SEA BREEZE TO KICK IN ALONG THE IMMEDIATE COAST. UPDATED THE
SYNOPSIS OF THE FWF TO HIGHLIGHT WIND TRENDS AND THE VERY LOW RH
EXPECTED TODAY.

WILL IN ALL LIKELIHOOD BE CONSIDERING A FROST ADVISORY FOR TONIGHT
ACROSS MOST OF THE SOUTHERN ZONES WHERE THE GROWING SEASON HAS
STARTED.

730 AM UPDATE...

ONLY MINOR TWEAKS TO TEMPERATURES AND DEW POINTS TO BRING THEM IN
LINE WITH OBSERVED TRENDS. ALSO TWEAKED WINDS A BIT TO BETTER TIME
THE EXPECTED SEABREEZE ALONG THE EAST COAST OF MA. OTHERWISE...NO
MAJOR CHANGES NEED WITH HIGH PRESSURE IN CONTROL.

PREVIOUS DISCUSSION...

HIGH PRESSURE SETTLES INTO THE REGION. EXPECTING MOSTLY CLEAR
CONDITIONS WITH STRONG SUBSIDENCE AND DRY AIR BUILDING IN. MORNING
WINDS WILL QUICKLY DIMINISH...BECOMING LIGHT WHILE GRADUALLY
VEERING OUT OF THE NORTH-NORTHEAST. HIGH TEMPERATURES FORECASTED
AROUND THE MID-50S ACROSS THE INTERIOR WILL ALLOW FOR SEA-BREEZES
ALONG THE IMMEDIATE SHORELINES LATE IN THE DAY /AROUND 3 PM/.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...

HIGH PRESSURE REMAINS INFLUENTIAL ACROSS THE REGION WITH LIGHT WINDS
CONTINUALLY VEERING OUT OF THE EAST-NORTHEAST. ANTICIPATING MOSTLY
CLEAR CONDITIONS. WITH THE POTENTIAL OF RADIATIONAL COOLING. HAVE
FORECASTED MINS AROUND THE FREEZING MARK FOR THE SHORELINES...WITH
MID TO UPPER 20S ACROSS THE INTERIOR...AND LOW 20S ACROSS THE
HIGHER ELEVATIONS OF THE BERKSHIRES AND MONADNOCKS. HAVE GONE
WITH A MENTION OF PATCHY TO AREAS OF FROST...BUT WILL ALLOW THE
DAY-SHIFT TO TAKE ANOTHER LOOK AT LOW TEMPERATURES PRIOR TO
ISSUING ANY FROST/FREEZE HEADLINES.

MONDAY...

HIGH PRESSURE PUSHES EAST BUT RETAINS A STRONG INFLUENCE ACROSS NEW
ENGLAND. WITH A COASTAL LOW DEVELOPING OFFSHORE OF THE SOUTHEASTERN
CONUS...THE PRESSURE GRADIENT OVER THE SOUTH SHORE TIGHTENS LENDING
TO AN ENHANCEMENT OF EASTERLY FLOW. EXPECTING WIND GUSTS TO BUILD
TO 20-25 MPH ALONG THE SOUTH SHORE AS MID TO HIGH LEVEL CLOUDS
APPROACH FROM THE SOUTH. FORECAST PERIOD REMAINS DRY WITH CONTINUED
COOL CONDITIONS. HIGHS IN AROUND THE MID 50S FOR THE INTERIOR...
COOLER ALONG THE SHORES /ESPECIALLY EAST-FACING WITH THE STRONG
ONSHORE FLOW/.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
OVERVIEW AND MODEL PREFERENCES...
21/00Z MODEL GUIDANCE SUITE IS COMING BETTER IN LINE REGARDING
THE MEDIUM AND LONG RANGE. THIS IS MOSTLY THANKS TO FAIRLY GOOD
AGREEMENT REGARDING THE UPPER FLOW PATTERN THROUGH MID WEEK.
INITIALLY...THE EAST COAST IS DEFINED BY BROAD SUBTROPICALLY-
BASED RIDGE THAT REACHES WELL INTO NEWFOUNDLAND AND LABRADOR. THIS
HOLDS FAST MOSTLY THANKS TO A DEEPENING LONGWAVE TROF MOVING EAST
FROM THE ROCKIES AND ASSOCIATING WITH A BAFFIN ISLAND CUTOFF LOW.
THEREFORE...EXPECTING MORE MERIDIONAL FLOW WITH SLOWER MOVING
SURFACE FEATURES EARLY THIS WEEK.

DETAILS...

MONDAY NIGHT...WITH CENTER OF STRONG 1040 HPA HIGH PRES EXPECTED
TO STAY JUST NE NEAR NOVA SCOTIA AND NEWFOUNDLAND...EXPECTING
MOSTLY DRY WEATHER WITH SEASONABLE TEMPERATURES.

TUESDAY INTO TUESDAY NIGHT...
21/00Z GUIDANCE ALSO STARTING TO WAVER A BIT ON PUSHING A COASTAL
STORM WELL OUT TO SEA. THERE ARE SOME OBVIOUS OUTLIER SOLUTIONS
SUCH AS THE NAM AND CANADIAN...WHICH DEVELOP A MUCH STRONGER LOW
WITH A MORE WESTERN TRACK THAN THE MAJORITY OF THIS GUIDANCE
SUITE. 21/00Z ECMWF HAS REVERSED ITS COURSE AS WELL AND BROUGHT
ITS LOW TRACK CLOSER TO THE COAST. AS SUCH HAVE INCREASED POPS
SLIGHTLY FOR EASTERN MA. STILL THINKING SHOWERY PRECIPITATION AND
NOT A WASHOUT.

WEDNESDAY INTO THURSDAY...
GUIDANCE HAS SLIGHTLY SPED UP THE TIMING OF A COLD FRONT...NOW
BRINGING IT CLOSER TO OUR REGION BY WEDNESDAY EVENING. STILL
THINKING THE MAJORITY OF THE PRECIPITATION ASSOCIATED WITH THIS
FRONT SHOULD FALL WEDNESDAY NIGHT INTO THURSDAY MORNING. THAT
SAID...CANNOT RULE OUT SCATTERED SHOWERS LATE WEDNESDAY AFTERNOON
COMPLETELY. THERE IS STILL ROOM FOR IMPROVEMENT ON TIMING THIS
FEATURE.

STRONG CONVECTION LOOKS TO BE MINIMAL LATE WEDNESDAY AND WEDNESDAY
NIGHT MOST INDICATIONS ARE FOR A FAIRLY STABLE ATMOSPHERE IN
PLACE. GIVEN THE PARALLEL FLOW ALOFT...IT APPEARS THIS FRONT WILL
ALSO WASH OUT A BIT AS WELL WITH TIME. GIVEN THESE FACTORS...NOT
EXPECTING A WASHOUT HERE EITHER...ALTHOUGH MORE WIDESPREAD
SHOWERS.

FRIDAY INTO SATURDAY...EXPECTING ANOTHER HIGH PRESSURE TO ARRIVE
WITH MOSTLY DRY WEATHER AND NEAR NORMAL TEMPERATURES FOR LATE
APRIL.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...
 * HIGH CONFIDENCE THROUGH MONDAY...

GUSTY WINDS OUT OF THE NORTHWEST WILL DIMINISH BY MIDDAY AND
EXPECT LATE DEVELOPMENT OF SEA BREEZES THIS AFTERNOON. OVER THE
INTERIOR...WINDS WILL BECOME LIGHT AND VEER OUT OF THE NORTH-
NORTHEAST. EXPECT CLEAR CONDITIONS TO PERSIST. MID TO HIGH LEVEL
CLOUDS ARE ANTICIPATED LATE TONIGHT INTO MONDAY BY WHICH POINT
WINDS WILL BE ENHANCING OUT OF THE EAST WITH GUSTS UP TO 25 KTS
ALONG THE SOUTH AND SOUTHEAST SHORELINE TERMINALS.

KBOS TERMINAL...HIGH CONFIDENCE VFR. MODERATE CONFIDENCE IN
TIMING OF SEA-BREEZE TODAY.

KBDL TERMINAL...HIGH CONFIDENCE VFR.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT-TUESDAY...
CONDITIONS LOWERING LATE MONDAY NIGHT WITH MVFR/IFR CIGS/VSBY
POSSIBLE TUESDAY...ESPECIALLY RI AND SOUTHEAST MASS.  HOWEVER VFR
IS LIKELY TO DOMINATE THIS PERIOD. MODERATE CONFIDENCE.

WEDNESDAY...
HIGH CONFIDENCE...VFR MAJORITY OF THE DAY. ISOLATED -SHRA/TSTM IN
THE FAR WEST BY EVENING.

WEDNESDAY NIGHT INTO THURSDAY...
MODERATE CONFIDENCE. VFR GIVES WAY TO MVFR/IFR IN -SHRA AND
ISOLATED TSTMS...GRADUAL IMPROVEMENT DURING DAY THURSDAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE TO HIGH CONFIDENCE THROUGH SUNDAY NIGHT.

SMALL CRAFT ADVISORIES WILL CONTINUE TO DROP OFF DURING THE DAY
AS WINDS SUBSIDE FOLLOWED BY A RELAXING OF THE SEAS. SHOULD SEE
THE LAST OF THE HEADLINES DROP OVER THE SOUTHEAST OUTER WATERS AS
LATE AS DUSK.

WINDS AND SEAS REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS FOR
SUNDAY NIGHT...BUT HEADLINES WILL LIKELY HAVE TO BE RENEWED FOR
MONDAY ACROSS THE SOUTHERN WATERS WITH ENHANCEMENT OF EASTERLY
WINDS AND GUSTS AT OR EXCEEDING 25 KTS IN RESPONSE TO AN
APPROACHING COASTAL LOW OFFSHORE OVER THE SOUTHEASTERN CONUS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

HIGH CONFIDENCE MONDAY NIGHT TO TUESDAY. MODERATE CONFIDENCE
WEDNESDAY AND THURSDAY.

MONDAY NIGHT AND TUESDAY...
WINDS ABOUT 25 KT ESPECIALLY S AND SE WATERS MONDAY NIGHT.
HOWEVER...EVEN IF WINDS REMAIN BELOW...SEAS ARE EXPECTED TO
INCREASE IN SWELL AS LOW PRES MOVES WELL OFFSHORE. 5-7 FT SEAS ARE
POSSIBLE ON OUTER WATERS /BOTH S AND E COASTS/ BY LATE MONDAY
NIGHT AND EARLY TUESDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED THROUGH THIS PERIOD.

WEDNESDAY AND THURSDAY...
WINDS GENERALLY REMAIN BELOW 25 KT THROUGH THE PERIOD SAVE FOR THE
NEAR SHORE WATERS WEDNESDAY AFTERNOON. HOWEVER...SEAS OF 5-7 FT
LIKELY LINGER THROUGH THE PERIOD. SMALL CRAFT ADVISORIES ARE
LIKELY TO CONTINUE. OTHERWISE...A WEAK COLD FRONT BRINGS SHOWERS
TO THE WATERS EARLY THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ250-
     256.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ254-
     255.

&&

SYNOPSIS...BELK/SIPPRELL
NEAR TERM...BELK/SIPPRELL/THOMPSON
SHORT TERM...SIPPRELL
LONG TERM...BELK
AVIATION...BELK/SIPPRELL/THOMPSON
MARINE...BELK/SIPPRELL/THOMPSON
Hazardous weather outlook, Apr 21, 4:52 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EDT SUN APR 21 2013

CTZ002>004-MAZ002>019-023-024-026-NHZ011-012-015-RIZ001>004-008-
220900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BLOCK ISLAND RI-
452 AM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY AND THE SOUTH COAST...SOUTHERN
NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND BLOCK ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>022-RIZ005>007-220900-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
452 AM EDT SUN APR 21 2013

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-220900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
452 AM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 1:54 PM EDTFreeze WarningBOXBristol, Plymouth17 hr
Apr 21, 4:42 PM EDTSmall Craft AdvisoryBOX4 days

Nearby

Frost Advisories in Massachusetts, 2013Frost Advisories in Rhode Island, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.